Alert archive / New York / Winter Storm Warnings in 2019
Winter Storm Warning 3, NWS New York, NY
NWS New York, NY issued this winter storm warning at Mar 3, 2019, 3:37 AM EST for 5 counties in New Jersey; 11 counties in New York; 4 counties in Connecticut. It took effect at Mar 3, 2019, 1:00 PM EST. It was in force for 18 hr. 59 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 2019, 3:37 AM EST (08:37 UTC)
- In effect from
- Mar 3, 2019, 1:00 PM EST
- Expired
- Mar 4, 2019, 7:00 AM EST
- In force
- 18 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 8:55 PM EST | SNOW 2.2 | Somers, NY | |
| Mar 3, 9:14 PM EST | SNOW 2.5 | Monroe, NY | |
| Mar 3, 9:51 PM EST | SNOW 3.5 | Spring Valley, NY | |
| Mar 3, 9:55 PM EST | SNOW 2.4 | Walden, NY | |
| Mar 3, 10:00 PM EST | SNOW 2.3 | Sunnyside, NY | |
| Mar 3, 10:00 PM EST | SNOW 4 | Monroe, NY | |
| Mar 3, 10:20 PM EST | SNOW 4.7 | Franklin Lakes, NJ | |
| Mar 3, 10:29 PM EST | SNOW 2 | Bayside, NY | |
| Mar 3, 10:39 PM EST | SNOW 5 | Jefferson Valley, NY | |
| Mar 3, 10:45 PM EST | SNOW 4 | Armonk, NY | |
| Mar 3, 11:00 PM EST | SNOW 3.3 | Elizabeth, NJ | |
| Mar 3, 11:05 PM EST | SNOW 3 | Vails Gate, NY | |
| Mar 3, 11:35 PM EST | SNOW 5 | Union, NJ | |
| Mar 3, 11:35 PM EST | SNOW 5.3 | Cedar Grove, NJ | |
| Mar 3, 11:45 PM EST | SNOW 3.5 | Nyack, NY | |
| Mar 4, 12:00 AM EST | SNOW 4.4 | Elizabeth, NJ | |
| Mar 4, 12:00 AM EST | SNOW 5 | Spring Valley, NY | |
| Mar 4, 12:15 AM EST | SNOW 5 | White Plains, NY | |
| Mar 4, 12:35 AM EST | SNOW 5.8 | Putnam Valley, NY | |
| Mar 4, 12:46 AM EST | SNOW 2.5 | Franklin Square, NY | |
| Mar 4, 1:00 AM EST | SNOW 2.1 | Nyc/Jfk Airport, NY | |
| Mar 4, 1:00 AM EST | SNOW 3.5 | Nyc/Laguardia Airport, NY | |
| Mar 4, 1:00 AM EST | SNOW 3.8 | Newark Airport, NJ | |
| Mar 4, 1:00 AM EST | SNOW 4.5 | Whitestone, NY | |
| Mar 4, 1:20 AM EST | SNOW 2.5 | Rego Park, NY | |
| Mar 4, 1:36 AM EST | SNOW 4 | East Rutherford, NJ | |
| Mar 4, 1:52 AM EST | SNOW 4.8 | Middletown, NY | |
| Mar 4, 1:56 AM EST | SNOW 3.2 | Ridgefield, NJ | |
| Mar 4, 2:00 AM EST | SNOW 5 | Harrison, NJ | |
| Mar 4, 2:30 AM EST | SNOW 2 | Jamaica, NY | |
| Mar 4, 2:31 AM EST | HEAVY SNOW 7.8 | Brewster, NY | |
| Mar 4, 2:52 AM EST | HEAVY SNOW 6.3 | Union, NJ | |
| Mar 4, 3:00 AM EST | HEAVY SNOW 7.7 | West Orange, NJ | |
| Mar 4, 3:10 AM EST | HEAVY SNOW 9.4 | Franklin Lakes, NJ | |
| Mar 4, 3:15 AM EST | HEAVY SNOW 8.2 | Bloomingdale, NJ | |
| Mar 4, 3:15 AM EST | HEAVY SNOW 8.5 | Franklin Lakes, NJ | |
| Mar 4, 4:00 AM EST | HEAVY SNOW 11 | Armonk, NY | |
| Mar 4, 4:15 AM EST | HEAVY SNOW 8 | Monroe, NY | |
| Mar 4, 4:15 AM EST | HEAVY SNOW 8 | Mount Kisco, NY | |
| Mar 4, 4:20 AM EST | HEAVY SNOW 7.1 | Bayside, NY | |
| Mar 4, 4:20 AM EST | HEAVY SNOW 7.9 | Cedar Grove, NJ | |
| Mar 4, 4:30 AM EST | SNOW 5.5 | East Rutherford, NJ | |
| Mar 4, 4:50 AM EST | HEAVY SNOW 8.8 | Haworth, NJ | |
| Mar 4, 5:00 AM EST | HEAVY SNOW 8 | Spring Valley, NY | |
| Mar 4, 5:00 AM EST | HEAVY SNOW 9 | Mahopac, NY | |
| Mar 4, 5:30 AM EST | HEAVY SNOW 6.2 | Shoreham, NY | |
| Mar 4, 5:40 AM EST | HEAVY SNOW 6.2 | Englewood, NJ | |
| Mar 4, 5:45 AM EST | SNOW 4 | Syosset, NY | |
| Mar 4, 5:50 AM EST | SNOW 3.5 | Lyndhurst, NJ | |
| Mar 4, 6:00 AM EST | HEAVY SNOW 8.7 | Chestnut Ridge, NY | |
| Mar 4, 6:05 AM EST | SNOW 3.2 | North Babylon, NY | |
| Mar 4, 6:06 AM EST | HEAVY SNOW 6.4 | Stony Point, NY | |
| Mar 4, 6:30 AM EST | SNOW 5 | Larchmont, NY | |
| Mar 4, 6:30 AM EST | SNOW 5.5 | Congers, NY | |
| Mar 4, 6:50 AM EST | HEAVY SNOW 8 | Mahopac, NY | |
| Mar 4, 7:00 AM EST | SNOW 2 | Brooklyn, NY | |
| Mar 4, 7:00 AM EST | SNOW 2.4 | Pelham Parkway Houses, NY | |
| Mar 4, 7:00 AM EST | SNOW 4.2 | Glen Cove, NY | |
| Mar 4, 7:00 AM EST | HEAVY SNOW 6 | New Windsor, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724 WWUS41 KOKX 030837 WSWOKX URGENT - WINTER WEATHER MESSAGE National Weather Service New York NY 337 AM EST Sun Mar 3 2019 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-176-178-032215- /O.UPG.KOKX.WS.A.0003.190303T1800Z-190304T1200Z/ /O.NEW.KOKX.WS.W.0003.190303T1800Z-190304T1200Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northern Queens-Southern Queens- 337 AM EST Sun Mar 3 2019 ...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST MONDAY... * WHAT...Moderate snow, heavy at times, expected. Total snow accumulations of 5 to 8 inches expected. * WHERE...Northeastern New Jersey, southern Connecticut and portions of southeastern New York. * WHEN...From 1 PM this afternoon to 7 AM EST Monday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact those traveling Sunday night, and the Monday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Check local Department of Transportation information services for the latest road conditions. && $$ NYZ078>081-177-179-032215- /O.UPG.KOKX.WS.A.0003.190303T1800Z-190304T1200Z/ /O.NEW.KOKX.WS.W.0003.190303T1800Z-190304T1200Z/ Northwestern Suffolk-Northeastern Suffolk-Southwestern Suffolk- Southeastern Suffolk-Northern Nassau-Southern Nassau- 337 AM EST Sun Mar 3 2019 ...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST MONDAY... * WHAT...Moderate snow, heavy at times, expected. Total snow accumulations of 4 to 6 inches expected. Amounts may be lower across the south fork as rain mixes in late tonight. * WHERE...Nassau and Suffolk counties of New York. * WHEN...From 1 PM this afternoon to 7 AM EST Monday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions could impact those traveling Sunday night, and the Monday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Check local Department of Transportation information services for the latest road conditions. && $$
5 follow-up statements
246 WWUS41 KOKX 032055 WSWOKX URGENT - WINTER WEATHER MESSAGE National Weather Service New York NY 355 PM EST Sun Mar 3 2019 CTZ005-009>012-NJZ002-004-006-103>108-NYZ067>075-176-178-040500- /O.CON.KOKX.WS.W.0003.000000T0000Z-190304T1200Z/ Northern Fairfield-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northern Queens-Southern Queens- 355 PM EST Sun Mar 3 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Moderate to heavy wet snow along with some sleet and freezing rain especially towards the southern coasts. Total snow accumulations of 5 to 8 inches expected. Total ice accumulations of a glaze. * WHERE...Northeastern New Jersey, Southwest and Coastal Connecticut, the Lower Hudson Valley, and New York City. * WHEN...Until 7 AM EST Monday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions will impact those traveling tonight, and the Monday morning commute. Heaviest snow expected mid to late this evening into overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Check local Department of Transportation information services for the latest road conditions. && $$ NYZ078>081-177-179-040500- /O.CON.KOKX.WS.W.0003.000000T0000Z-190304T1200Z/ Northwestern Suffolk-Northeastern Suffolk-Southwestern Suffolk- Southeastern Suffolk-Northern Nassau-Southern Nassau- 355 PM EST Sun Mar 3 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Moderate to heavy wet snow along with some sleet and freezing rain, especially towards the southern coasts. Total snow accumulations of 5 to 7 inches expected. Total ice accumulations of a glaze. Amounts may be lower across the south fork as rain mixes in late tonight. * WHERE...Nassau and Suffolk counties of New York. * WHEN...Until 7 AM EST Monday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions will impact those traveling tonight, and the Monday morning commute. Heaviest snow expected late this evening into overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Check local Department of Transportation information services for the latest road conditions. && $$ CTZ006>008-040500- /O.CON.KOKX.WS.W.0003.000000T0000Z-190304T1200Z/ Northern New Haven-Northern Middlesex-Northern New London- 355 PM EST Sun Mar 3 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Moderate to heavy wet snow along with some sleet and freezing rain. Total snow accumulations of 7 to 9 inches expected. Total ice accumulations of less than a tenth of an inch. * WHERE...Northern New Haven, Northern Middlesex, Northern New London counties in Connecticut. * WHEN...Until 7 AM EST Monday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions will impact those traveling tonight, and the Monday morning commute. Heaviest snow expected late this evening into overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Check local Department of Transportation information services for the latest road conditions. && $$
473 WWUS41 KOKX 040147 WSWOKX URGENT - WINTER WEATHER MESSAGE National Weather Service New York NY 847 PM EST Sun Mar 3 2019 CTZ005-009>012-NJZ002-004-006-103>108-NYZ067>075-176-178-041030- /O.CON.KOKX.WS.W.0003.000000T0000Z-190304T1200Z/ Northern Fairfield-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northern Queens-Southern Queens- 847 PM EST Sun Mar 3 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Moderate to heavy wet snow along with some sleet and freezing rain, mainly along southern portions of New London County and NYC's south boroughs. Additional snow accumulations of 4 to 8 inches expected. Total ice accumulations of a glaze. * WHERE...Northeastern New Jersey, portions of southern Connecticut, the Lower Hudson Valley, and New York City. * WHEN...Until 7 AM EST Monday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions will impact those traveling tonight, and the Monday morning commute. Heaviest snow expected mid to late this evening into overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Check local Department of Transportation information services for the latest road conditions. && $$ NYZ078>081-177-179-041030- /O.CON.KOKX.WS.W.0003.000000T0000Z-190304T1200Z/ Northwestern Suffolk-Northeastern Suffolk-Southwestern Suffolk- Southeastern Suffolk-Northern Nassau-Southern Nassau- 847 PM EST Sun Mar 3 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Moderate to heavy wet snow along with some sleet and freezing rain, especially towards the southern coasts. Additional snow accumulations of 4 to 7 inches, lower amounts along the south shore, and ice accumulations of a light glaze. * WHERE...Nassau and Suffolk counties of New York. * WHEN...Until 7 AM EST Monday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions will impact those traveling tonight, and the Monday morning commute. Heaviest snow expected late this evening into overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Check local Department of Transportation information services for the latest road conditions. && $$ CTZ006>008-041030- /O.CON.KOKX.WS.W.0003.000000T0000Z-190304T1200Z/ Northern New Haven-Northern Middlesex-Northern New London- 847 PM EST Sun Mar 3 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WHAT...Moderate to heavy wet snow. Additional snow accumulations of 6 to 9 inches. * WHERE...Northern New Haven, Northern Middlesex, Northern New London counties in Connecticut. * WHEN...Until 7 AM EST Monday. * ADDITIONAL DETAILS...Travel could be very difficult. The hazardous conditions will impact those traveling tonight, and the Monday morning commute. Heaviest snow expected late this evening into overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Check local Department of Transportation information services for the latest road conditions. && $$
370 WWUS41 KOKX 040854 WSWOKX URGENT - WINTER WEATHER MESSAGE National Weather Service New York NY 354 AM EST Mon Mar 4 2019 NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-041000- /O.CAN.KOKX.WS.W.0003.000000T0000Z-190304T1200Z/ Western Passaic-Eastern Passaic-Hudson-Western Bergen- Eastern Bergen-Western Essex-Eastern Essex-Western Union- Eastern Union-Orange-Putnam-Rockland-Northern Westchester- Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 354 AM EST Mon Mar 4 2019 ...WINTER STORM WARNING IS CANCELLED... Snow has ended or will end shortly. Temperatures will however remain close to freezing into the morning commute which may result in hazardous road conditions. $$ CTZ005>012-041200- /O.CON.KOKX.WS.W.0003.000000T0000Z-190304T1200Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London- 354 AM EST Mon Mar 4 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Snow. Some sleet and rain will be mixed near the coast of southeast Connecticut. Additional snow and sleet accumulations of 1 to 3 inches. * WHERE...Portions of southern Connecticut. * WHEN...Until 7 AM EST this morning. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Check local Department of Transportation information services for the latest road conditions. && $$
834 WWUS41 KOKX 041107 WSWOKX URGENT - WINTER WEATHER MESSAGE National Weather Service New York NY 607 AM EST Mon Mar 4 2019 CTZ005-006-009-010-041215- /O.CAN.KOKX.WS.W.0003.000000T0000Z-190304T1200Z/ Northern Fairfield-Northern New Haven-Southern Fairfield- Southern New Haven- 607 AM EST Mon Mar 4 2019 ...WINTER STORM WARNING IS CANCELLED... Precipitation has ended, therefore the winter storm warning has been cancelled. $$ CTZ007-008-011-012-041215- /O.CON.KOKX.WS.W.0003.000000T0000Z-190304T1200Z/ Northern Middlesex-Northern New London-Southern Middlesex- Southern New London- 607 AM EST Mon Mar 4 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Snow. Some sleet and rain will be mixed near the coast of southeast Connecticut. Additional snow and sleet accumulations of 1 to 3 inches. * WHERE...Portions of southern Connecticut. * WHEN...Until 7 AM EST this morning. * ADDITIONAL DETAILS...Plan on slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. Check local Department of Transportation information services for the latest road conditions. && $$
675 WWUS41 KOKX 041140 WSWOKX URGENT - WINTER WEATHER MESSAGE National Weather Service New York NY 640 AM EST Mon Mar 4 2019 CTZ007-008-011-012-041245- /O.EXP.KOKX.WS.W.0003.000000T0000Z-190304T1200Z/ Northern Middlesex-Northern New London-Southern Middlesex- Southern New London- 640 AM EST Mon Mar 4 2019 ...WINTER STORM WARNING WILL EXPIRE AT 7 AM EST THIS MORNING... Steady wintry precipitation will be moving out of the region by 700 am EST, and is expected to end by 800 am EST. The winter storm warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this winter storm warning went out at Mar 3, 12:51 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 3, 12:51 AM EST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service New York NY
1251 AM EST Sun Mar 3 2019
.SYNOPSIS...
Low pressure departs well to the east tonight as another low
approaches Sunday and passes south Sunday night. The low
departs on Monday followed by high pressure slowly building in
through Thursday. Another low pressure system may impact the
region Friday into Saturday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
The fcst is on track. A mid-level shortwave passes across New
England this evening, as the exit region of a 120 kt jet
approaches from the west. Could see some partial clearing for a
few hours this eve, but think it will be mainly cloudy tonight
as a result. Stratocu should shift east, but a mid deck will
replace it overnight. Forecast is generally on track, although
have made some slight adjustments the near term forecast based
on this thinking.
Have also issued an SPS for the refreezing of snow melt across
the area tonight as temps fall through the 30s, to at or below
the freezing mark tonight.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
Changes to the forecast...
Added all zones to Winter Storm Watch.
Uncertainties...
Low pressure track, amount of QPF (GFS and NAM have trended
down), and location of heaviest QPF (any banding).
Also, questions continue on amount of mixing of rain near the
coast across Long Island and SE CT.
Leaned away from western ECMWF track (warmer), and went closer
to consensus of low pressure racing northeast and passing off
the mid Atlantic coast toward the 40N/70W benchmark (colder).
Timing of phasing between northern and southern streams will
ultimately determine eventual track to the low, or multiple
lows as they track off the coast.
Lower and mid level frontogenesis (location?) should result in
a period of moderate to perhaps heavy precip during the late
evening and overnight hours.
This is a very progressive system, and duration for precip is
short, 8-12 hours.
After collaboration with surrounding offices, just not enough
confidence in amount of QPF, precipitation type, and where
highest QPF ultimately resides for issuance of any Warnings or
Advisories. Will allow later shifts to determine where Warnings
or Advisories are needed if some of these questions become more
clear.
Temperatures during the day warm through the 30s and into the
lower 40s in spots. In fact, if precipitation arrives during the
afternoon, rain is likely for many locations due to the warm
boundary layer. As precipitation intensity increases after dark,
cooling of the column and cooling of the boundary layer will
result in a changeover to snow most locations, with parts of NYC
and Long Island still in question on when this occurs.
With the exception of eastern Long Island and perhaps SE CT,
snow should prevail everywhere from late evening through much
of the overnight. Snow tapers off from west to east quickly
after 3 am.
Winds turn toward the north (from light south during the day)
and increase as the low passes just south. Temps will fall
close to the freezing mark near the coast, and below freezing
inland. At this time, do not foresee much freezing rain as warm
layer aloft not too impressive for a total melting of the snow.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Low pres will quickly depart Mon morning, although it will be
strengthening as it moves away resulting in gusty NW winds. Any
lingering light snow mainly east of NYC should end rather quickly
during the early morning hours with gradual clearing into the
afternoon.
Behind this system, Canadian high pres builds with an arctic
airmass settling into the region through the middle of the week
This will result in mostly dry but unseasonably cold weather
through Thu, there could be some flurries around Tue night and
Wed. Wed/Wed night appear to be the coldest time periods with
H85 temps around -20C. Highs Wed are expected to be in the mid
to upper 20s and low Wed night mainly in the teens, but some
single digits in the normally colder spots.
A weak WAA pattern then develops Thu, and becomes stronger Fri
into Sat as a progressive mid level shortwave approaches from
the central Plains. There is a large degree of uncertainty
between the global models on how amplified the H5 flow is which
is resulting in differences in the low track at the sfc. GFS is
likely too aggressive shifting a strong sfc high through New
England and also looks overdone with its pcpn fields, while the
12z EC might be a bit underdone. 12z CMC and EC are indicate a
more amplified H5 pattern with a track further south. Will need
to monitor this system closely over the next several days.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
High pres builds in today. Low pres tracks off of Hatteras tngt,
then e of Montauk on Mon.
Vfr thru most of today, then cond lower late this aftn and eve as
rain and snow overspreads the area. The pcpn tapers off aft 10z Mon
from sw to ne.
Light nw becomes se or vrb today. The flow backs to the ne tngt, and
increases from 6-12z Mon.
.OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
.Late tonight...IFR or lower in snow. NE wind gusts 15-20 kt.
.Monday...IFR/MVFR in lingering early snow mainly east of NYC
terminals. Otherwise, becoming VFR. NW wind gusts 20-25KT.
.Tuesday-Wednesday...VFR. Flurries possible Tuesday night and
Wednesday. W/NW winds with gusts up to 20 kt.
.Thursday...VFR. W/NW winds with gusts up to 20 kt early.
&&
.MARINE...
Lingering rough seas will slowly subside tonight as winds
diminish behind the departing low. Winds and seas will be quite
tranquil Sunday before north winds increase Sunday night as
another low passes just south.
SCA conds are possible on all waters for a couple of hours Monday as
low pres quickly departs while strengthening. Gusts should subside
below SCA levels on non-ocean waters by early aftn, although winds
and seas on the ocean should remain at marginal levels through Mon
night. A brief period of tranquil conds on all waters Tue, with a
tightening pres gradient developing Tue eve bringing marginal SCA
gusts back to mainly the ocean waters into Thu night.
&&
.HYDROLOGY...
Liquid equivalent precipitation of around 1/2 inch is expected
from a coastal storm late Sunday afternoon through early Monday
morning. Precipitation will begin as light rain or a rain/snow
mix and transition to snow late Sunday afternoon into Sunday
evening.
No significant pcpn is expected into next Fri.
&&
.EQUIPMENT...
NYC Central Park winds are out of service until further notice.
Loss of data is due to a severed cable. Parts are on order.
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) will remain off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Storm Watch from this afternoon through Monday morning
for CTZ005>012.
NY...Winter Storm Watch from this afternoon through Monday morning
for NYZ067>075-078>081-176>179.
NJ...Winter Storm Watch from this afternoon through Monday morning
for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory until 6 AM EST early this morning for
ANZ350-353-355.
&&
SYNOPSIS...24/PW
NEAR TERM...12/24/PW
SHORT TERM...PW
LONG TERM...24
AVIATION...BC/12
MARINE...24/PW
HYDROLOGY...24/PW
EQUIPMENT...Hazardous weather outlook, Mar 2, 4:00 PM EST, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service New York NY 400 PM EST Sat Mar 2 2019 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-031800- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 400 PM EST Sat Mar 2 2019 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. ANZ330-335-338-340-345-350-353-355-031800- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 400 PM EST Sat Mar 2 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, Mar 2, 11:54 PM EST, 3 hours 43 minutes before
Special Weather Statement National Weather Service New York NY 1154 PM EST Sat Mar 2 2019 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 031400- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 1154 PM EST Sat Mar 2 2019 Overnight temperatures will fall to below freezing resulting in the freezing of any ponding of water from melting snow of Saturday. If you are out overnight be prepared for any slippery spots on untreated surfaces due to the refreezing of snow melt. Anyone venturing out tonight should use caution if encountering areas that appear to be wet.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 5:14 AM EST | Small Craft Advisory | OKX | 46 hr | |
| Mar 3, 4:06 PM EST | Gale Warning | OKX | 15 hr |
Nearby
Winter Storm Warnings in New York, 2019Winter Storm Warnings in New Jersey, 2019Winter Storm Warnings in Connecticut, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.